| Model Number |
IPN030144 |
| Medical Device Problem Code |
Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/10/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported the spring wire guide was found kinked during use on the patient.No patient harm was reported.The patient's condition is reported as fine.
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
Additional Manufacturer Narrative
(b)(4).The customer returned an opened cvc kit including one swg in its advancer, an 18ga introducer needle , and an arrow raulerson syringe (ars) for evaluation.Signs of use were observed on the guide wire.The guide wire was observed to have one kink towards the distal end of the body.The distal j-bend was misshapen but intact.Microscopic examination confirmed the kink on the guide wire body.Both welds were present and were observed to be full and spherical.The kink measured 32mm from the distal tip of the guide wire.The overall length of the guide wire measured 456mm, which is within the specification limits of 450mm-458mm per the guide wire product drawing.The guide wire outer diameter measured 0.797mm, which is within the specification limits of 0.788mm-0.826mm per the guide wire product drawing.The guide wire was advanced through the returned ars and 18ga introducer needle to functionally test the guide wire.The guide wire passed through both components with minimal resistance.Performed per the instructions for use (ifu) statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." a manual tug test confirmed that the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested.".The report that the guide wire kinked during use was confirmed through examination of the returned sample.The guide wire was observed to have one kink towards the distal end of the body.The returned guide wire met all relevant dimensional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description